Ohio, 2003

Hail in Ohio, May 7, 2003

May 7, 2003 · NWS ILN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 7, 1:55 AM EST, 2 hours 23 minutes earlier.

Area forecast discussion, May 7, 1:55 AM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
255 AM EDT WED MAY 7 2003

MOIST WEST-SOUTHWESTERLY FLOW ALOFT PERSISTS ACROSS OHIO VALLEY.
VIGOROUS SHORT WAVE MOVING THIS WAY IS DEVELOPING A SURFACE LOW
ALONG A STALLED BOUNDARY WITH PLENTY OF ASSOCIATED CONVECTION.  WITH
THAT ACTIVITY APPROACHING OUR WESTERN FRINGE...1000-500 THICKNESS
DIFFLUENCE...HIGH PRECIPITABLE WATER...A LOW LEVEL WIND SPEED
MAX...AND A SLOW MOVING BOUNDARY PARALLEL TO THE UPPER FLOW ALL
POINT TO HEAVY RAIN EVENT.  THEREFORE WELL CONTINUE FLOOD WATCH.

SEVERE TSRA WILL ALSO BE POSSIBLE...ESPECIALLY WITH INCREASING
INSTABILITY THIS AFTERNOON.  WILL ISSUE SPECIAL WEATHER STATEMENT TO
HIGHLIGHT SEVERE THREAT.

WITH TSRA ON OUR DOORSTEP...100 POPS ARE APPROPRIATE FOR TODAY.
CHANCE OF TSRA WILL LINGER INTO TONIGHT.  CONDITIONS WILL DRY OUT
THURSDAY WITH RIDGE BUILDING IN BRIEFLY.  CHANCE OF PRECIP WILL
RETURN THURSDAY NIGHT AND FRIDAY AS FRONTAL BOUNDARY LIFTS BACK
NORTH AGAIN.

WITH GUIDANCE IN GOOD AGREEMENT...HIGH TEMPS IN LOW/MID 70S LOOK
GOOD FOR TODAY.  MODELS DIFFER FOR THURSDAY. A COMPROMISE BETWEEN
WARMER ETA AND COOLER MAV APPEARS TO BE THE WAY TO GO.

.ILN...FLOOD WATCH LATE TONIGHT INTO WEDNESDAY AFTN FOR ALL
LOCATIONS EXPECT FAR NRN ZONES (WAPAKONETA REGION).

CONIGLIO

In the hours before

Special weather statement, May 7, 2:07 AM EST, 2 hours 11 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-072000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
307 AM EDT WED MAY 7 2003

...SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING AND
THEN AGAIN THIS AFTERNOON INTO THE EVENING...

THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK
OF SEVERE THUNDERSTORMS TODAY. WARM AND HUMID AIR WILL FUEL
ADDITIONAL THUNDERSTORM DEVELOPMENT TODAY. A NEARLY STATIONARY
FRONTAL BOUNDARY WILL BE THE FOCUS FOR THESE STORMS TODAY.

STRONG THUNDERSTORMS WILL TRACK EAST ACROSS THE AREA THIS MORNING.
A FEW OF THESE STORMS MAY EXCEED SEVERE LIMITS WITH THE PRIMARY
THREATS BEING DAMAGING WINDS AND FLOODING.

A WAVE OF LOW PRESSURE OVER THE MIDDLE MISSISSIPPI VALLEY WILL
TRACK EAST INTO THE OHIO VALLEY TONIGHT. THUNDERSTORMS ARE EXPECTED
TO INTENSIFY AND REDEVELOP AHEAD OF THIS APPROACHING LOW THIS
AFTERNOON. THE PRIMARY SEVERE WEATHER THREATS THIS AFTERNOON WILL BE
DAMAGING WINDS...LARGE HAIL AND FLOODING.

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE AREA TODAY. KEEP
TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA OUTLETS FOR
UPDATES.

AR

The radar

The Cincinnati radar (KILN), 88 km away, was scanning. The volume nearest the first event began at 09:18 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Miami

When
May 7, 4:18 AM EST to 4:23 AM EST
Where
Miami County, Piqua
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.150, -84.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362543.